MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45703-XP1A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "spring wire guide kinks easily".No patient har or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr number include: 9680794-2024-00226, 9680794-2024-00310, and 9680794-2024-00225.
 
Additional Manufacturer Narrative
(b)(4), the report that the guide wire separated was confirmed through examination of the returned sample.The customer returned one guide wire and its advancer for analysis.The guide wire was not returned within the advancer.Signs of use were observed on the guide wire.Visual analysis revealed the guide wire was unravelled and separated towards the proximal end and had multiple kinks throughout the body.The proximal weld of the guide wire was separated from both the core and coil wire and was not returned.The proximal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was misshapen but intact.Microscopic examination revealed that exposed proximal core wire tip was tapered and discoloured at the point of separation.The distal weld appeared to be full and spherical.The guide wire met all dimensional requirements during investigation testing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.A device history record review was performed on the guide wire and no relevant manufacturing issues were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso s tandard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.The damage on the guide wire is consistent with unintentional use error (undue force); however, without the complete guide wire returned, the root cause could not be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "spring wire guide kinks easily".No patient har or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr number include: 9680794-2024-00249, 9680794-2024-00226, 9680794-2024-00310, and 9 680794-2024-00225.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18893793
Report Number9680794-2024-00227
Device Sequence Number7505301
Product Code FOZ
UDI-Device Identifier20801902117216
UDI-Public20801902117216
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberCDC-45703-XP1A
Device Lot Number33F23H0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown